Ask Health Experts and Get Answers to Your Health Question ASAP
Any time your heart rate gets down that low results in fatigue, weakness, dizziness and at very low rates fainting. The normal heart rate is 60 bpm and your extremely low heart rate is not normal. This is likely caused by too much heart medication (metoprolol, etc) but in rare cases can have other causes.
You are simply not circulating enough oxygen throughout the body at that rate and this causes the weakness and eventual fainting periods as your body runs out of oxygen already in the blood.
Ok. Not really enough info. How do I prevent it? What can I do once I realise it is happening and that my heart rate is in low 30's? What is the very warm feeling that travels up through my back prior to episode? Is there a medication to counteract the episode. Only happens once in awhile but is scary! Otherwise I'm ok though get tired easily. Fall asleep anytime I sit down. Its lovely that you are a nurse but don't you think I need more professional advice. My son has told me what you have told me.
What you describe is the bodies reaction to a lack of oxygen. This can cause tingling feelings, weakness, spinning, flushing, etc. Each person can have slightly different symptoms but what you describe is in line with low heart rate. Your heart rate should not be in the 30's and this is something your doctor should address. There is not a medication to counter this as I'm sure you are on medication now to lower the heart rate. An adjustment to the medication or the times you take it may be needed. The whole point is to prevent the heart rate from being that low in the first place and not try to deal with the symptoms once they develop. What you need is an exam in person and the doctor to assess your medications regardless of who tells you that. This is something that must be further evaluated.
I'm sorry that you feel the information I have provided is so poor.
Your info is not poor, but there is no other optional button to press except ok service. I already have been told the info you have given at your level and I don't think it is ok for me. I really was expecting a doctor to give me some extra advice my doctors were not giving me. Guess I was expecting too much from this service. Thank you for the level of advice you gave.
Echocardiography done last week, awaiting results.Yes diabetic. Medications too many to list. Dr's trying to juggle them. Will have to make earlier appt to revisit heart specialist than in 8 weeks as is now. Under kidney specialist too. Was wondering if I should ask for oxygen supply at home for these irregular episodes?
Hello Trevor,This is likely to be bradyarrhythmia; this is sudden slowing of the heart. it is mainly due to sinus and atrial node dysfunctions. Sick sinus syndrome is a prototype of these arrhythmias and is a major cause for syncope. 24 hour / 7 days Holter monitoring, echocardiography etc are the investigations done for it. You may also need the following investigations;Electrolyte levelsGlucose levelCalcium levelMagnesium levelThyroid function testsToxicologic screenI concur that you need to consult your cardiologist at the earliest. You may need a pace maker, if there are no underlying diseases like abnormal electrolyte or calcium levels and thyroid function tests are normal. Pacemaker device may be either temporarily or permanently implanted under the skin in the chest wall. Whenever the heart rate drops too low, the pacemaker takes over the job of providing the electrical impulses needed to establish and maintain a normal heart rhythm.Please feel free for your follow up questions.
I would be happy to assist you further, if you need any more information.
Thanks for using Just Answer.
We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply." Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
Thank you Dr Phophalia, Your info was more in the line of what I was wanting. I am now armed with suitable information I can question my doctors with.Your response was very good. Thx again, Trevor.
You are most welcome, Trevor. If there’s anything else I can do, let me know – it’s been a pleasure working with you and I hope to assist you again soon!
The rating is related to the payment and since you have rated the previous experts answer, he has been paid. Since you have not rated my answer, I have not been paid. I request to please contact the customer support of the site for a positive rating to me so I can be paid instead of the previous expert.
Thank you Dr Phophalia,
I am sorry I rated the nurse first and not you. However medtech254's answer was quite suitable for his ranking and I feel that this system should have put me onto a Dr immediately. After all I lead with the statement "I have a heart condition ...". I cannot pay another fee as much as I would like to. The system mislead me either intentionally to gain more income or incompetently in the first place. Your information was very good. I wish you all the best. Trevor